Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Withdrawal from Lorcet

I have been on Lorcet 10/650 for at least a couple of years and Vicodin 7.5/325 before that since 2004. I was finally sick and tired of of running out of Lorcet before it was time to get another refill. I admitted to pain management Dr. that I had cravings so he switched me to Tramadol for pain and Suboxone for cravings. I was off the Lorvet for 4 days and only had the jitters for a few days but he insisted that the withdrawal will start in a few days. I didn't know why he said that. I took the Suboxone and started having excruciating pain in hips and legs. In the next couple of days, the pain had progressed to crippling pain. i couldn't drive or work. my back and legs would get cramps and i would literally double up gasping and screaming. I had been like this for 2 weeks and had to rely on family to go to the store.
I was so freaked because i thought detoxing only consisted of the jitters for a few days.
the pain is starting to subside and i want to get back to work.
has anyone had this experience with withdrawals?
advertisement
13

Comments

  • No, but it could have been the suboxone that caused the problems that you experienced and not withdrawal from the lorcet.
    When suboxone is used for management of withdrawal in someone who is not an addict, it should be used at the lowest dose that keeps the withdrawal symptoms- muscle cramps, vomiting, diarrehea, sweating, nausea, runny nose, yawning ( those are the symptoms of opiate withdrawal) at bay- usually less than 2 mg of suboxone is more than plenty for management of those symptoms and then tapered off over the course of a week. You shouldn't have been on the sub for longer than a week. Even without the suboxone, withdrawal symptoms ( cold turkey) are over within a few days- 5 at most, with day 3 being the worst of it, then improvement in the symptoms over the course of days 4 and 5........can be managed with over the counter anti diarreheals and if needed a minor blood pressure med if the blood pressure becomes unmanageable.....
    It may have been a combination of tramadol and suboxone that caused the problems that you experienced.......
    But no, what you experienced is not typical withdrawal.....
  • rmp67rrrmp67r Posts: 32
    edited 11/04/2012 - 7:02 AM
    Hi Sandy,
    thanks for your response. So, my intense joint pain that's been going on over 2 weeks could be the Suboxone or a combination of Suboxone and Tramadol?
    I am really freaked out this morning because even though the pain si getting better, i still don't think I'm up to returning to work. What can I tell my employer when I'm detoxing and might be out for another week?
  • advertisement
  • It may have been a combination of suboxone and tramadol or a reaction to one or the other . I don't know for sure, just making suggestions since the symptoms that you described are not a part of a normal withdrawal. I would suggest that you tell your employer that you are ill- just leave it at that, I don't think that you need to provide a detailed reason for being out of work unless you are required to provide them with a doctor's note.
  • HuggyHHuggy Posts: 321
    edited 11/05/2012 - 6:23 PM
    I can't see how buprenorphine (the active opioid analgesic in Suboxone) or tramadol would cause joint pains (or pain of any kind, for that matter). Buprenorphine is considerably stronger than hydrocodone, and is itself a strong opioid analgesic. 0.4mg of sublingual buprenorphine is equivalent to about 30mg of oral hydrocodone, so your Suboxone 2mg is quite a lot stronger (mg for mg) than the amount of hydrocodone you've been on.

    The combination of buprenorphine and tramadol should not be a problem either - I've been on both these medications simultaneously for chronic pain control, with no ill effects. I hope you get to the bottom of it and find relief soon.
  • rmp 67r...
    I am not a Dr. and I would definitely encourage you to speak with your Dr about your specific situation.

    I simply want to share my experience with you. I had a 3 level Fusion L3-S1 1 month ago. I have been on multiple pain medicines since the onset of my back troubles in 2007. I am on a step-down program to get off of the meds. I experienced 6 days of feeling like I had the worst achey flu ever. I also could not sit or lay down bc of the muscle spasms in my legs. I cried for nights because no matter what I did I couldn't get relief! I thought I was going crazy!

    Like I said, this is simply my experience of withdrawals. I pray that you will have relief very soon!
    2007 and 2010 L4-S1 Microdiscectomies; helped for a total of 3 years between the 2 of them.
    08/2011....pain returned.
    10/03/2012....back reconstruction L3-S1...large titanium "seperators" were put at each level with synthetic bone graft material.
  • advertisement
  • If someone has some type of sensitivity to one or more of the ingredients in any medication, it can cause problems. I am not saying that it was definately the suboxone or the tramadol but there seems to be some relationship with the stopping of the lorcet and the initiation of the tramadol and suboxone..it might be as simple as too high of a dose of suboxone, or a senstivity to the ingredients of it or of something in the tramadol..who knows?
    I just hope that the original poster is feeling better now...whatever the cause of the problems were.
    Sandi
  • Use unisom for sleep, Imodium and dramamine for stomach and nyquil for nerves or valarian root, not my favorate.
    can't shorten what I've been through in 255
  • The pain I had during withdrawals has left permanent damage in joints. The hip pain/cramp is severe when I get up from sitting . A few times, the hip cramped up so bad it lasted for 10 min and I was stuck in the car unable to move until I got flat on my back and stretched. I was stuck on the bathroom floor another time till it passed.
  • What do you mean permanent damage? It could be that there was something going on with your hips that you didn't realize until you stopped the lorcet.......if the muscles are spasming, then it might be worthwhile trying a muscle relaxant , to see if it helps. Have you seen a doctor regarding the hips issues? If not, it would be your best next step.
  • I mean that I never had any hip pain until the withdrawals when my whole body would go into a cramp. It isn't a big enough problem yet to get help with it.
advertisement
Sign In or Register to comment.